Service by

Home Journal Issues Guide for Authors Editorial Board About Aims & Scope Editorial Contact


Case Report Open Access


Oxaliplatin-induced laryngospasm - A case report

Sarada Kolathu, Sandhya Lekshmi S, Ranjini Pillai, Neethu C M, Pavithran Keechilat.

Abstract
Oxaliplatin is third-generation platinum compound used in the treatment of colorectal cancer, gastrointestinal cancers, and few other malignancies. It is mostly used in combination regimens with 5-fluorouracil /leucovorin or capecitabine. Neurotoxicity is the major dose-limiting adverse event. Peripheral neuropathy, predominantly of sensory type occurs in 85-95% of patients. Severe immediate hypersensitivity reactions are very rare and generally occurs after the sixth cycle. Here, we report a 54-year-old female with Stage IV colon cancer who developed jaw muscle spasm, suffocation, and dysphonia during the infusion of 3rd cycle of CAPOX regimen. The reaction lasted up to 1 h even after the infusion was stopped and was managed with steroids and antihistamines. Laryngospam is a very rare side effect, so nursing staff and clinicians should be prepared for the management of such hypersensitivity reactions.

Key words: Colorectal Cancer; Malignancies; Adverse Event; Neurotoxicity; Laryngospasm; Hypersensitivity Reactions


 
ARTICLE TOOLS
Abstract
PDF Fulltext
Print this article Print this Article
How to cite this articleHow to cite this article
Export to
Export to
Related Records
 Articles by Sarada Kolathu
Articles by Sandhya Lekshmi S
Articles by Ranjini Pillai
Articles by Neethu C M
Articles by Pavithran Keechilat
on Google
on Google Scholar
Article Statistics
 Viewed: 293
Downloaded: 79
Cited: 0


How to Cite this Article
Pubmed Style

Kolathu S, S SL, Pillai R, M NC, Keechilat P. Oxaliplatin-induced laryngospasm - A case report. Natl J Physiol Pharm Pharmacol. 2018; 8(1): 146-148. doi:10.5455/njppp.2018.8.0726428072017


Web Style

Kolathu S, S SL, Pillai R, M NC, Keechilat P. Oxaliplatin-induced laryngospasm - A case report. http://www.njppp.com/?mno=272819 [Access: January 23, 2018]. doi:10.5455/njppp.2018.8.0726428072017


AMA (American Medical Association) Style

Kolathu S, S SL, Pillai R, M NC, Keechilat P. Oxaliplatin-induced laryngospasm - A case report. Natl J Physiol Pharm Pharmacol. 2018; 8(1): 146-148. doi:10.5455/njppp.2018.8.0726428072017



Vancouver/ICMJE Style

Kolathu S, S SL, Pillai R, M NC, Keechilat P. Oxaliplatin-induced laryngospasm - A case report. Natl J Physiol Pharm Pharmacol. (2018), [cited January 23, 2018]; 8(1): 146-148. doi:10.5455/njppp.2018.8.0726428072017



Harvard Style

Kolathu, S., S, S. L., Pillai, R., M, N. C. & Keechilat, P. (2018) Oxaliplatin-induced laryngospasm - A case report. Natl J Physiol Pharm Pharmacol, 8 (1), 146-148. doi:10.5455/njppp.2018.8.0726428072017



Turabian Style

Kolathu, Sarada, Sandhya Lekshmi S, Ranjini Pillai, Neethu C M, and Pavithran Keechilat. 2018. Oxaliplatin-induced laryngospasm - A case report. National Journal of Physiology, Pharmacy and Pharmacology, 8 (1), 146-148. doi:10.5455/njppp.2018.8.0726428072017



Chicago Style

Kolathu, Sarada, Sandhya Lekshmi S, Ranjini Pillai, Neethu C M, and Pavithran Keechilat. "Oxaliplatin-induced laryngospasm - A case report." National Journal of Physiology, Pharmacy and Pharmacology 8 (2018), 146-148. doi:10.5455/njppp.2018.8.0726428072017



MLA (The Modern Language Association) Style

Kolathu, Sarada, Sandhya Lekshmi S, Ranjini Pillai, Neethu C M, and Pavithran Keechilat. "Oxaliplatin-induced laryngospasm - A case report." National Journal of Physiology, Pharmacy and Pharmacology 8.1 (2018), 146-148. Print. doi:10.5455/njppp.2018.8.0726428072017



APA (American Psychological Association) Style

Kolathu, S., S, S. L., Pillai, R., M, N. C. & Keechilat, P. (2018) Oxaliplatin-induced laryngospasm - A case report. National Journal of Physiology, Pharmacy and Pharmacology, 8 (1), 146-148. doi:10.5455/njppp.2018.8.0726428072017



AUTHOR LOGIN

REVIEWER LOGIN

Indexed In

 

National Journal of Physiology, Pharmacy and Pharmacology is Indexed in -

EMBASE

Index Copernicus  (ICV 2016: 109)

Index Medicus for SEAR

CAB abstract/Global Health

CINAHL

Hinari

Google Scholar

ScopeMed

Ulrich’s International Periodical Directory

Indian Science Abstracts

Open J- Gate

Geneva Foundation for Medical Education and Research

NewJour

PSOAR

InformIndia

EBSCO Publishing Electronic Database

Genamics JournalSeek

ProQuest

Index Scholar

SafetyLit

Chemical Abstracts Service (CAS)

Gale's Health Reference Center

Gale Info Trac

Gale Academic Onefile

Ind Medica

Scirus

Scientific Publication Index

Scientific Resources Database

Recent Science Index

Scholarly Journals Index

Directory of Academic Resources

Elite Scientific Journals Archives

Current Index to Scholarly Journals

Digital Journals Database

Academic Papers Database

Contemporary Research Index

Ayush Web Portal

CiteFactor

 

 

 

 

 

 

Journal Membership

World Association of Medical Editors (WAME), Dallas, Texas, USA

 

Journal Listed in

ICMJE- International Committee of Medical Journal Editors

HIFA 2015 – Healthcare Information for All by 2015, Charlbury, Oxfordshire, UK 

 

 


The articles in this Journal are open access articles licensed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-sa/3.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.